# SDR 2008FA0000230

- Difficulty date: March 31, 2008
- Submitted: April 9, 2008
- Operation: General aviation
- Aircraft: N875NA
- Make and model: Eclips ECLIPSEEA500
- Aircraft serial: 000018
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Tube
- Condition: Out Of Adjust
- Location: Pitch Trim
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

AC EXPERIENCED A PITCH TRIM MALFUNCTION ON TAKEOFF ACCOMPANIED BY A WARNING MESSAGE.  AN EMERGENCY WAS DECLARED AND THE AC WAS RETURNED TO BASE.  PROBLEM WAS DUPLICATED ON THE GROUND.  AFTER TROUBLESHOOTING, IT WAS DETERMINED THAT A REPLACEMENT ACTUATOR SHOULD BE INSTALLED.  AFTER INSTALLING NEW PART, DEFECT STILL EXISTED.  FURTHER TROUBLESHOOTING REVEALED THAT THE CONTROL TUBES CONNECTED THE ACTUATOR TO THE CONTROL SURFACE WERE NOT SIMILARLY ADJUSTED.  THIS CONDITION CAUSED A BINDING OF THE SYS MECHANICS AND THE SUBSEQUENT FAILURE.  WHEN THE CONTROL TUBES WERE SIMILARLY ADJUSTED, THE SYSTEM OPERATED CORRECTLY ON GROUND AND IN SUBSEQUENT OPERATIONAL CHECK FLIGHT.  (K)
